| Model Number |
M00534230 |
| Medical Device Problem Codes |
Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was attempted to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat obstructive jaundice in the orifice of the common bile duct, performed on (b)(6) 2023.During the procedure and inside the patient, the guide catheter was fractured upon deploying the stent.Another advanix biliary stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h10: the advanix-naviflex biliary stent was returned without the stent.A visual evaluation of the delivery system noted that the pullwire was kinked, the guide catheter was detached and the push catheter suture hole was torn.No other problems with the device were noted.Based on all the gathered information, the failures found could have been caused by operational factors such as the deployment technique of the stent, and excess force was applied during the pull wire retraction, which caused friction between the push catheter and guide catheter, causing the torn on the push catheter and the kink on the pull wire.Therefore, adverse event related to procedure is selected as the most probable cause for the complaint.
Event or Problem Description